Alert archive / Texas / Frost Advisories in 2012

Frost Advisory 1, NWS Fort Worth, TX

October 7, 201210 counties in Texas

NWS Fort Worth, TX issued this frost advisory at Oct 7, 2012, 3:12 PM CDT for 10 counties in Texas. It took effect at Oct 8, 2012, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 3:12 PM CDT (20:12 UTC)
In effect from
Oct 8, 2012, 4:00 AM CDT
Expired
Oct 8, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Cooke County, TX, Denton County, TX, Eastland County, TX, Grayson County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS74 KFWD 072012
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT SUN OCT 7 2012

TXZ091>093-100>103-115-116-129-080400-
/O.NEW.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-
EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN
312 PM CDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. 

* TEMPERATURE...LOWS TONIGHT WILL REACH THE MIDDLE 30S AND FROST
  IS LIKELY TO FORM ACROSS THE AREA.

* IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND
  SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
311 
WWUS74 KFWD 080338
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CDT SUN OCT 7 2012

TXZ091>093-100>103-115-116-129-080900-
/O.CON.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-
EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN
1038 PM CDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE...LOWS TONIGHT WILL REACH THE MIDDLE 30S AND FROST 
  IS LIKELY TO FORM ACROSS THE AREA. 

* IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND 
  SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
116 
WWUS74 KFWD 080835
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
335 AM CDT MON OCT 8 2012

TXZ091>093-100>103-115-116-129-081400-
/O.CON.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-
EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN
335 AM CDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING WILL REACH THE MIDDLE 30S AND
  FROST IS LIKELY TO FORM ACROSS THE AREA.

* IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND 
  SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
770 
WWUS74 KFWD 081350
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CDT MON OCT 8 2012

TXZ091>093-100>103-115-116-129-081500-
/O.EXP.KFWD.FR.Y.0001.000000T0000Z-121008T1400Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-
EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN
850 AM CDT MON OCT 8 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE WARMING THIS MORNING AND THE ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:33 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 7, 12:33 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN OCT 7 2012

.AVIATION...
VFR CEILINGS REMAIN IN PLACE ACROSS ALL TAF SITES. EXPECT THESE
CLOUDS TO REMAIN IN PLACE THROUGH THE EVENING AND MOST OF THE
OVERNIGHT HOURS BEFORE CLEARING. NORTHERLY WINDS WILL BECOME
SOUTHEASTERLY TOMORROW AS THE SURFACE HIGH SLIDES EAST.

85/NH

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT SUN OCT 7 2012/
A COOL AIR MASS WILL REMAIN IN PLACE ACROSS NORTH TEXAS THROUGH
TONIGHT. MOISTURE TRAPPED BEHIND AN INVERSION WILL KEEP SKIES
CLOUDY TODAY. A FEW SPRINKLES ARE POSSIBLE TODAY BUT THE CHANCE OF
MEASURABLE PRECIPITATION...AROUND 10 PERCENT...IS TOO LOW TO
INCLUDE IN THE FORECAST. THE CLOUDS WILL START TO BREAK UP OVERNIGHT
TONIGHT AS A SHORTWAVE MOVES EASTWARD. WITH MOSTLY SUNNY SKIES AND
A RETURN OF SOUTHERLY WINDS...WE WILL START TO SEE A WARM UP ON
MONDAY.

ANOTHER SHORTWAVE WILL MOVE ACROSS THE CENTRAL PLAINS TUESDAY...BUT
THE BEST LIFT WILL REMAIN TO OUR NORTH SO DRY WEATHER IS EXPECTED
TO CONTINUE. A WEAK COLD FRONT WILL MOVE INTO NORTH TEXAS WEDNESDAY.
THIS FRONT IS EXPECTED TO STALL NEAR THE I-20 CORRIDOR WEDNESDAY
AFTERNOON AND THEN LIFT BACK TO THE NORTH WEDNESDAY NIGHT. WE WILL
SEE A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH
A FEW THUNDERSTORMS POSSIBLE ACROSS THE NORTHWEST.

AN UPPER LEVEL STORM SYSTEM CURRENTLY OVER THE EASTERN PACIFIC OCEAN
SEVERAL HUNDRED MILES WEST OF NORTHERN CALIFORNIA...IS EXPECTED TO
MOVE SOUTH SOUTHEAST OFF THE COAST OF CALIFORNIA THROUGH
THURSDAY. THIS WILL RESULT IN SOME UPPER RIDGING DEVELOPING ACROSS
TEXAS INTO SOUTHEASTERN COLORADO MID TO LATE WEEK. WITH DEEP MOISTURE
IN PLACE...HAVE KEPT SOME LOW SHOWER/THUNDERSTORM CHANCES IN THE
FORECAST FOR THURSDAY THROUGH FRIDAY ACROSS MOST OF THE FORECAST
AREA...BUT THE BEST CHANCES WILL BE TO OUR NORTHWEST...ACROSS
OKLAHOMA AND WEST TEXAS.

THE AFOREMENTIONED UPPER LEVEL SYSTEM IS EXPECTED TO BE OVER
SOUTHERN CALIFORNIA BY THURSDAY NIGHT. THIS SYSTEM IS THEN
EXPECTED TO MOVE EAST OR NORTHEASTWARD...EVENTUALLY INTO THE
CENTRAL PLAINS OVER THE WEEKEND. THE GFS INDICATES A SLOWER AND
FARTHER SOUTH SOLUTION THAN THE ECMWF. EITHER WAY...THE CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WILL REMAIN
RELATIVELY LOW.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  42  68  55  81 /  10  10   5   5   5
WACO, TX              57  45  70  55  81 /  10  10  10   5   5
PARIS, TX             56  40  66  47  77 /  10  20   5   5   5
DENTON, TX            54  38  66  53  82 /  10  10   5   5   5
MCKINNEY, TX          55  39  66  50  80 /  10  10   5   5   5
DALLAS, TX            56  43  68  55  81 /  10  10   5   5   5
TERRELL, TX           56  42  67  51  79 /  10  10   5   5   5
CORSICANA, TX         57  46  71  53  81 /  10  10   5   5   5
TEMPLE, TX            56  46  71  55  80 /  10  10  10   5   5
MINERAL WELLS, TX     52  38  67  52  82 /  10  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/85
Hazardous weather outlook, Oct 7, 3:12 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT SUN OCT 7 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
312 PM CDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR AREAS
NORTH OF AN EASTLAND TO DECATUR TO DENTON TO SHERMAN LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM MONDAY FOR AREAS
NORTH OF AN EASTLAND TO DECATUR TO DENTON TO SHERMAN LINE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY MAINLY WEST
OF THE INTERSTATE 35 CORRIDOR. THUNDERSTORM CHANCES WILL SPREAD TO
ALL OF NORTH TEXAS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Texas, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.